Clinical assessment scores worksheet with answers

Free printable Clinical assessment scores worksheet: 6 problems from easy to exam level, with an answer key. Print it or save it as a PDF.

For teachers: free to print, copy and use in class. Every new worksheet has new values and its own answer key. A link to ExamProblems on your course page is appreciated.

Name: ____________________   Date: ____________

1.Easy
A? / 2+P? / 2+G? / 2+A? / 2+R? / 2Σ?

Practice exercise (made-up values, not clinical guidance). At 5 minutes after birth, a practice newborn has a pink body with blue hands and feet, a heart rate of 90/min, no response to stimulation, limp limbs with no muscle tone and good breathing with a strong cry. What is the APGAR score?

5 minHR 90/min
APGAR =
2.Easy
E? / 4+V? / 5+M? / 6GCS?

Practice exercise (made-up values, not clinical guidance). A practice patient after a head injury opens the eyes when spoken to, makes only incomprehensible sounds such as moaning and shows as the best motor response: withdraws the limb from pressure (normal flexion). Find the Glasgow Coma Scale total GCS = E + V + M.

E 1–4V 1–5M 1–6
GCS =
3.Medium
E1 / 4+V2 / 5+M? / 6GCS 5?

Practice exercise (made-up values, not clinical guidance). A practice chart records GCS 5, with E1 and V2. What motor score M was recorded, and which response does it describe? Give the number.

GCS 5E1V2
M =
4.Medium
3210123RR≤89–1112–2021–24≥25SpO₂≤9192–9394–95≥96air / O₂O₂airSBP≤9091–100101–110111–219≥220HR≤4041–5051–9091–110111–130≥131ACVPUAC, V, P, UT °C≤35.035.1–36.036.1–38.038.1–39.0≥39.1

Practice exercise (made-up values, not clinical guidance). Use the NEWS2 chart (SpO₂ scale 1) for these observations: respiration rate 20/min, SpO₂ 96% on supplemental oxygen, blood pressure 118/70 mmHg, pulse 76/min, responds only to voice, temperature 37.7 °C. What is the NEWS2 total score?

RR 20SpO₂ 96%O₂SBP 118HR 76VT 37.7 °C
NEWS2 =
5.Hard
reassuringmoderately abnormallow

Practice exercise (made-up values, not clinical guidance). At 1 minute after birth, a practice newborn has a pink body with blue hands and feet, a heart rate of 65/min, a grimace when stimulated, some flexion of the arms and legs and no breathing. Score the APGAR and click how the score is interpreted.

  1. 1reassuring
  2. 2moderately abnormal
  3. 3low
6.Hard
3210123RR≤89–1112–2021–24≥25SpO₂≤9192–9394–95≥96air / O₂O₂airSBP≤9091–100101–110111–219≥220HR≤4041–5051–9091–110111–130≥131ACVPUAC, V, P, UT °C≤35.035.1–36.036.1–38.038.1–39.0≥39.1lowlow–mediummediumhigh

Practice exercise (made-up values, not clinical guidance). Use the NEWS2 chart (SpO₂ scale 1) for these observations: respiration rate 12/min, SpO₂ 99% on supplemental oxygen, blood pressure 78/46 mmHg, pulse 82/min, responds only to voice, temperature 39.2 °C. Which clinical risk group does the patient fall into? Click it.

RR 12SpO₂ 99%O₂SBP 78HR 82VT 39.2 °C
  1. 1low
  2. 2low–medium
  3. 3medium
  4. 4high

Answer key

  1. 1. APGAR = 4
  2. 2. GCS = 9
  3. 3. M = 2
  4. 4. NEWS2 = 5
  5. 5. moderately abnormal
  6. 6. high

Full step-by-step solutions: practise this topic on examproblems.com.